Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 10, NWS Milwaukee, WI

May 19, 2013Green County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 19, 2013, 8:48 PM CDT for Green County, Rock County, Wisconsin. It was in force for 57 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 8:48 PM CDT (01:48 UTC)
Expired
May 19, 2013, 9:45 PM CDT
In force
57 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Green County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 64 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 8:50 PM CDTTSTM WND DMGBeloit, WIMANY TREES DOWN THROUGHOUT THE CITY OF BELOIT.
May 19, 9:00 PM CDTTSTM WND DMGBeloit, WIMANY TREES DOWN THROUGHOUT THE CITY OF BELOIT. CORRECTED TIME OF DAMAGING WINDS BASED ON LAW ENFORCEMENT REPORTS.
May 19, 9:02 PM CDTTSTM WND DMG3 Nnw Beloit, WITREE WENT THROUGH ROOF OF HOME ON AFTON ROAD BETWEEN AFTON AND BELOIT.
May 19, 9:05 PM CDTTSTM WND DMGAfton, WIPER SOCIAL MEDIA MADISON TRAFFIC REPORTS POWER OUTAGES...POWER FLASHES...AND ARCING WIRES IN TURTLE...BELOIT...AND AFTON ALONG WITH OTHER COMMUNITIES. TIME ESTIMATED...REPORT SENT AT 915 PM.
May 19, 9:05 PM CDTTSTM WND DMGOrfordville, WIVIA MADISON TRAFFIC ON SOCIAL MEDIA...HIGHWAY 11 CLOSED IN ORFORDVILLE AT HIGHWAY 213 DUE TO TREES AND POWER LINES DOWN. TIME ESTIMATED USING RADAR.
May 19, 9:15 PM CDTTSTM WND GST 52Janesville Airport, WITHUNDERSTORM WIND GUST 38 SUSTAINED GUSTING TO 52 KTS
May 19, 9:26 PM CDTTSTM WND GST 503 N Johnstown Center, WIPER SOCIAL MEDIA...7 INCH DIAMETER LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 8:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS53 KMKX 200148
SVRMKX
WIC045-105-200245-
/O.NEW.KMKX.SV.W.0010.130520T0148Z-130520T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
848 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 945 PM CDT

* AT 843 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM DAKOTA TO 8 MILES SOUTH OF DURAND TO 18 MILES
  SOUTH OF MACHESNEY PARK...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO
           LIKELY TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRODHEAD AND BELOIT AROUND 905 PM CDT.
  ORFORDVILLE AROUND 910 PM CDT.
  JANESVILLE AIRPORT AND FOOTVILLE AROUND 915 PM CDT.
  DOWNTOWN JANESVILLE AROUND 920 PM CDT.
  EDGERTON AND MILTON AROUND 930 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
JUDA...NEWARK...HANOVER...AFTON...MAGNOLIA...TIFFANY...SHOPIERE...
EMERALD GROVE...AVALON AND FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4250 8960 4285 8919 4284 8878 4249 8878
TIME...MOT...LOC 0148Z 224DEG 42KT 4247 8953 4236 8923
          4215 8905

HAIL...1.75IN
WIND...70MPH

$$

CRAVEN
2 follow-up statements
512 
WWUS53 KMKX 200209
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 PM CDT SUN MAY 19 2013

WIC045-105-200245-
/O.CON.KMKX.SV.W.0010.000000T0000Z-130520T0245Z/
GREEN WI-ROCK WI-
909 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK AND
SOUTHEASTERN GREEN COUNTIES UNTIL 945 PM CDT...

AT 904 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BRODHEAD TO SOUTH BELOIT TO 6 MILES SOUTHWEST OF
POPLAR GROVE...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JANESVILLE AIRPORT AND FOOTVILLE AROUND 915 PM CDT.
  DOWNTOWN JANESVILLE AROUND 920 PM CDT.
  EDGERTON AND MILTON AROUND 930 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TIFFANY...SHOPIERE...
HANOVER...EMERALD GROVE...AVALON...FULTON...JOHNSTOWN CENTER AND
INDIANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4250 8960 4285 8919 4284 8878 4249 8878
TIME...MOT...LOC 0209Z 224DEG 42KT 4265 8930 4253 8900
          4232 8882

HAIL...1.00IN
WIND...70MPH

$$

CRAVEN
044 
WWUS53 KMKX 200236
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 PM CDT SUN MAY 19 2013

WIC045-200244-
/O.CAN.KMKX.SV.W.0010.000000T0000Z-130520T0245Z/
GREEN WI-
936 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4261 8878 4269 8904 4285 8904 4284 8878
TIME...MOT...LOC 0234Z 224DEG 42KT 4286 8902 4274 8872
          4253 8854

$$

WIC105-200245-
/O.CON.KMKX.SV.W.0010.000000T0000Z-130520T0245Z/
ROCK WI-
936 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ROCK COUNTY UNTIL 945 PM CDT...

AT 927 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EDGERTON TO 7 MILES NORTHWEST OF DARIEN TO
HARVARD...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. NUMEROUS TREES WERE BLOWN DOWN IN 
BELOIT JUST BEFORE 9 PM.  

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
ROCK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4261 8878 4269 8904 4285 8904 4284 8878
TIME...MOT...LOC 0234Z 224DEG 42KT 4286 8902 4274 8872
          4253 8854

HAIL...0.75IN
WIND...60MPH

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:48 PM CDT, 5 hours earlier.

Area forecast discussion, May 19, 3:48 PM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT SUN MAY 19 2013

.VERY SHORT TERM...TONIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM.

WATER VAPOR IMAGERY IS SHOWING A SERIES OF SHORT WAVES/VORT
MAXES/PERTURBATIONS LINING UP FROM THE PACIFIC NW TO NORTHERN NEW
MEXICO/PANHANDLE REGION OF TX/OK THAT WILL BE DIVING INTO AND AROUND
THE BASE OF A DEEPENING TROUGH OVER THE DAKOTAS. THESE WILL PROVIDE
THE TRIGGERING MECHANISM FOR SUCCESSIVE ROUNDS OF SHOWERS AND STORMS
OVER THE NEXT 24 TO 36 HOURS.

A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL WI PRODUCING WINDS OF
50 TO 60 MPH IS WEAKENING AS IT MOVES FURTHER EAST INTO THE MORE
CAPPED ENVIRONMENT. A COUPLE OF SITES HAVE REPORTED GUSTS OF 35 TO
45 MPH IN THE WAKE OF THIS SMALL TSTORM COMPLEX.

NOW KEEPING AN EYE ON CONVECTION IN CENTRAL IOWA THAT IS ASSOCIATED
WITH ANOTHER SHORTWAVE TROUGH EXTENDING SE FROM THE MCV NOW OVER SW
MN. HRRR AND WRF-ARW MODELS BRING THIS AREA OF CONVECTION INTO SOUTH
CENTRAL WI AROUND 23Z. SLIGHT STRENGTHENING OF THE LLJ OVER IL
DURING THIS TIME ALONG WITH 850MB WARM AIR ADVECTION AND THIS
SHORTWAVE TROUGH...ALONG WITH MIXED LAYER CAPE 1000-1300 J/KG AND
SHEAR PARAMETERS /0-3KM SHEAR AROUND 20 KNOTS WILL BE FAVORABLE TO
SUPPORT ONGOING SURFACE-BASED CONVECTION LATE THIS AFTERNOON...AND
MORE ELEVATED CONVECTION AS IT MOVES TOWARD SOUTHEAST WI. THE SEVERE
POTENTIAL IS THERE FOR HAIL AND STRONG WINDS.

THERE IS ANOTHER SHORTWAVE ON THE HEELS OF THIS ONE...CURRENTLY OVER
SOUTHWEST IOWA. MESOSCALE MODELS SHOW THIS ONE TO BE THE SOURCE OF
AN OVERNIGHT CONVECTIVE COMPLEX...LIKELY HITTING SOUTHERN WI BETWEEN
06Z TO 12Z MONDAY...BUT EXACT TIMING IS DEBATABLE. CORFIDI VECTORS
WEAKEN OVER SOUTHERN WI DURING THIS TIME...SUGGESTING SLOW-MOVING
THUNDERSTORMS AND THE HEAVY RAIN/LOCALIZED FLOODING POTENTIAL.
SEVERE HAIL AND WINDS WILL ALSO BE POSSIBLE WITH THIS ROUND.

THEN IT WILL BE A MATTER OF HOW QUICKLY THE CONVECTIVE DEBRIS CAN
CLEAR IN ORDER FOR THE ATMOSPHERE TO RE-DESTABILIZE IN SOUTHERN WI.
IT WILL ALSO DEPEND ON WHERE THE EFFECTIVE WARM FRONT SETS
UP...WHICH WILL BE BASED ON OVERNIGHT CONVECTION. MODELS ARE
SUGGESTING THE WARM FRONT WILL BE UP IN NORTHERN WI BY MONDAY
AFTERNOON...BUT SOMETIMES MODELS TEND TO MOVE IT TOO FAR TO THE
NORTH. WILL NEED TO MONITOR THIS TREND.

THE CRAVEN-WIEDENFELD AGGREGATE SEVERE PARAMETER /CWASP/ IS
BASICALLY A SCORING/RATING SYSTEM FOR SEVERE WEATHER PARAMETERS. A
VALUE OVER 80 CORRESPONDS WITH A GOOD CHANCE FOR SEVERE WEATHER IN
THAT AREA. WE CONTINUE TO SEE VALUES IN THE 80S OVER SOUTHERN WI 18Z
MONDAY TO 06Z TUESDAY. IF THE ATMOSPHERE CAN RECOVER FROM ANY
OVERNIGHT CONVECTION IN TIME...THEN SURFACE-BASED SEVERE STORMS WILL
BE LIKELY. LARGE HAIL...STRONG WINDS AND TORNADOES WOULD ALL BE
POSSIBLE. STAY TUNED TO THE FORECAST.

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY.

MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM.

TIMING CONTINUES TO BE EVERYTHING WITH THE SERIES OF SHORT
WAVES/VORT MAXES/PERTURBATIONS...ROUNDING THE BASE OF THE CLOSED LOW
CENTERED NEAR THE DAKOTAS/MINNESOTA BORDER AND LIFTING NORTH
THROUGH THE REGION...THAT WILL BE THE TRIGGERING MECHANISMS FOR
SHOWERS AND THUNDERSTORMS.

ONGOING CONVECTION WILL BE TAPERING OFF...WITH INCREASING
CONVERGENCE AHEAD OF NEXT 850 MB SPEED MAX ASSOCIATED WITH ANOTHER
SHORT WAVE APPROACHING BETWEEN 06Z AND 12Z TUESDAY. WHILE BETTER
POTENTIAL FOR SEVERE APPEARS TIED TO STRONGER FORCING FOCUSING TO
THE SOUTHWEST...STILL LIKELY TO SEE THUNDER...WITH ELEVATED CAPE
BETWEEN 600 AND 1000 J/KG.

CWASP FOR ALL MODELS SHIFTS HIGHER PERCENTAGES TO THE SOUTH FOR
TUESDAY...BUT GFS/GEM AND TO SOME EXTENT THE ECMWF STILL HAVE HIGH
ENOUGH VALUES TO CONTINUE PROBABILITY OF SEVERE INTO TUESDAY.

TUESDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM.

THREAT FOR WIDESPREAD THUNDERSTORMS TAPERS OFF OVERNIGHT INTO
WEDNESDAY AS FOCUS OF LOW-LEVEL JET SHIFTS SOUTHEAST AS CLOSED
SYSTEM SHIFTS TO THE EAST TOWARD WISCONSIN...AND CONVECTIVE
PARAMETERS DIMINISH. A BLENDED SOLUTION TO BALANCE TIMING
DIFFERENCES KEEPS LIKELY THUNDER IN THE EASTERN CWA...MAINLY IN THE
MORNING...WITH CHANCES FOR SHOWERS IN THE WEST.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. FORECAST CONFIDENCE

ALL THE MODELS SHIFT THE SURFACE LOW FAR ENOUGH EAST BY WEDNESDAY
NIGHT FOR COOL NORTHERLY WINDS TO PUSH IN. WILL HAVE TO KEEP CHANCES
OF SHOWERS IN THE FORECAST UNTIL 500 MB TROUGH CLEARS SOUTHERN
WISCONSIN THURSDAY EVENING. RIDGING BUILDS IN WITH OMEGA BLOCK
SETTING UP BRINGING DRY WEATHER AND BELOW NORMAL TEMPERATURES INTO
SATURDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS FOR
SATURDAY NIGHT AND SUNDAY WITH WARM AIR TRYING TO PUSH INTO THE
WESTERN GREAT LAKES AS EASTERN LOW SHIFTS AWAY AND SHORT WAVE
ENERGY EJECTING FROM WESTERN TROUGH BREAKS DOWN RIDGE.

&&

.AVIATION/00Z TAFS/...

THUNDERSTORMS IN SOUTH CENTRAL WI WILL DRIFT NORTHEAST AND
DISSIPATE LATE THIS AFTERNOON. ANOTHER BROKEN LINE OF
THUNDERSTORMS OVER NORTHEAST IOWA ARE EXPECTED TO TRACK INTO SOUTH
CENTRAL WI AROUND 23Z PER MESOSCALE MODELS. THEN ANOTHER ROUND OF
CONVECTION IS LOOKING MORE LIKELY FOR AFTER MIDNIGHT
TONIGHT...WHICH WOULD PROBABLY CLEAR SOUTHEAST WI EARLY MONDAY
MORNING. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR STRONG WINDS
AND HAIL TONIGHT.

BEST CHANCE FOR SEVERE THUNDERSTORMS WITH A WIND/HAIL/TORNADO THREAT
IS LOOKING LIKE MONDAY AFTERNOON. SEE THE DISCUSSION ABOVE FOR
DETAILS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/MONDAY AND AVIATION/MARINE...MRC
MONDAY NIGHT THROUGH SUNDAY...REM
Hazardous weather outlook, May 19, 3:53 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CDT SUN MAY 19 2013

WIZ046-047-051-052-056>060-062>072-202100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
353 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTH
CENTRAL WISCONSIN...MAINLY ALONG AND WEST OF A WISCONSIN
DELLS...TO MONROE LINE. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE
POSSIBLE. PERIODS OF THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL
WISCONSIN TONIGHT...WITH A CHANCE FOR THUNDERSTORMS IN SOUTHEAST
WISCONSIN. HEAVY FLOODING RAINFALL MAY ACCOMPANY THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL MOVE
SLOWLY EAST THROUGH EARLY NEXT WEEK. INCREASING WINDS ASSOCIATED
WITH THIS LOW PRESSURE AREA WILL CONTRIBUTE TO INCREASING MOISTURE
AND INSTABILITY DURING THIS PERIOD.

PERIODS OF THUNDERSTORMS ARE EXPECTED FROM MONDAY THROUGH WEDNESDAY.

SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE MONDAY AND
TUESDAY. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE
POSSIBLE. IN ADDITION...THE REPEATED BOUTS OF THUNDERSTORMS MAY
PRODUCE FLOODING RAINFALL. STAY ABREAST OF THE LATEST FORECASTS
FOR THE AREA FOR THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT THROUGH
TUESDAY.

LMZ643>646-202100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
353 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY AT TIMES MONDAY THROUGH WEDNESDAY AS
SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.
SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 19, 4:22 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     MADISON                 43.08N 89.38W
05/19/2013                   DANE               WI   911 CALL CENTER

            CITY OF MADISON HAD ABOUT 10 REPORTS OF TREES DOWN. TIME
            RADAR ESTIMATED.

&&

MEB
Local storm report, May 19, 4:24 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     EVANSVILLE              42.78N 89.30W
05/19/2013                   ROCK               WI   911 CALL CENTER

            ONE REPORT OF WIRES DOWN IN EVANSVILLE. TIME RADAR
            ESTIMATED.

&&

MEB
Local storm report, May 19, 4:38 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
438 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND DMG     3 ENE ARGYLE            42.72N 89.81W
05/19/2013                   GREEN              WI   TRAINED SPOTTER

            TREES DOWN IN THE ADAMS TOWNSHIP. TIME RADAR ESTIMATED.

0238 PM     TSTM WND DMG     JORDON CENTER           42.66N 89.77W
05/19/2013                   GREEN              WI   LAW ENFORCEMENT

            POWER POLE AND TREES DOWN IN THE JORDON TOWNSHIP. TIME
            RADAR ESTIMATED.

&&

MEB
Special weather statement, May 19, 7:41 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 PM CDT SUN MAY 19 2013

WIZ067-200115-
LAFAYETTE-
741 PM CDT SUN MAY 19 2013

...STRONG THUNDERSTORM MOVING INTO WESTERN LAFAYETTE COUNTY...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN JO DAVIESS COUNTY...MOVING
NORTH AT 35 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BENTON BY 750 PM CDT...
  BELMONT BY 810 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

CRAVEN
Special weather statement, May 19, 8:20 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 PM CDT SUN MAY 19 2013

WIZ062-200215-
IOWA-
820 PM CDT SUN MAY 19 2013

...STRONG THUNDERSTORM MOVING INTO FAR WESTERN IOWA COUNTY...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL GRANT COUNTY...MOVING NORTH AT
40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA BY 830 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

CRAVEN
Special weather statement, May 19, 8:33 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
833 PM CDT SUN MAY 19 2013

WIZ067-200200-
LAFAYETTE-
833 PM CDT SUN MAY 19 2013

...STRONG THUNDERSTORM MOVING INTO CENTRAL LAFAYETTE COUNTY...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTH OF DARLINGTON...MOVING
NORTH AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  YELLOWSTONE LAKE STATE PARK BY 855 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

CRAVEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 11:36 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette54 min
May 20, 12:25 AM CDTSevere Thunderstorm WarningMKXIowa, Lafayette, Sauk35 min
May 20, 12:58 AM CDTSevere Thunderstorm WarningMKXSauk32 min
May 20, 1:30 AM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette45 min
May 20, 12:21 PM CDTSmall Craft AdvisoryMKX8 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.